Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: buspirone and ssri's-not for everyone! hildi

Posted by zeugma on February 9, 2003, at 11:29:21

In reply to Re: buspirone and ssri's-not for everyone! zeugma, posted by hildi on February 8, 2003, at 20:25:27

> > > This is interesting. So some of you are having positive results from the combo of buspar and SSRI's I was on buspar many years ago, and although it did help a bit, it didn't really take care of the anxiety I have, nor did it touch the depression.
> > > Dr. insisted I go on prozac and finally I did, and I took the buspar/prozac combo for quite a while. After a while I got hypomanic and extremely sad. My sadness became constant and so did mania. Finally it turned into worse depression. I read many 'brain books' and med books, and came across information that said you shouldn't ever combine the two: prozac and Buspar. Well, by the time I came across this article I had been so depressed I was crying all the time and sexually obsessed- (not a good thing when it is an obsession) and I had already quite the buspar and was only taking prozac. After a while I felt good again.
> > > I never did make a copy of that article I read, but I do have another source of information from another book on meds that also states this: the combination of SSRI's and buspar can produce negative effects.
> > > This is definately what happened to me.
> > > The negative effects far outwieghed the positive.
> > > Hildi
> >
> >
> > The info I've come across states that Buspar and Prozac diminish each other's effects. Maybe that's why many find Buspar a paltry med? It also lowers serotonin levels, so that might explain your sadness (actually that is the diminishment effect). But it might interact more favorably with a more noradrenergic med (like the TCA I'm on).Strange as it it sounds, my depression doesn't take the form of excessive sadness- more of an 'out-of-it,' disjointed feeling (something like mild dissociation, which was extreme during adolescence) and the Buspar seems to partially counter that. My therapist thinks maybe I should go on a stimulant sometime- Provigil maybe? or if I can gain enough weight on my current meds, I might consider trying Ritalin again. Until then, I am dependent on caffeine for the alertness factor- my work suffers terribly when I don't have my cup of coffee.
> >
> >
> Odd. The information I came across stated something along the lines that buspar increased prozacs effects, possibly causing adverse reactions such as too much serotinin- I do agree that the combo with a TCA may be different.
> Also interesting is that my depression was never one of sadness and deep crying tangents until I went on the buspar, which increased the crying/sadness, but stopped the 'anxiety shakes'. It seemed to open a floodgate or something- or maybe it's too many years on ad's, but I get the sadness and meloncoly (sp?)-and sometimes tearful episodes now when I try to go off the AD's, but still get a different kind of depression while ON the meds,too.
> I also have that 'out of it' dissassociative sort of feeling at times, too.
> Sometimes I don't know if my SSRI is making my depression worse- but when I go off I fall apart-and I've tried just about every AD there is, except MOAI's. And I can't tolerate noradrenergic ad's-I get too jittery.
> Hildi
>
Noradrenergic meds do make me kind of jittery too. Considering the side effects I've had to so many other drugs, I felt like I'd gladly tolerate the edginess I was feeling on even a low dosage of nortriptyline. Some of that too was healthy- the fog was beginning to disperse and I was noticing things more, and getting irritated by things I never would have noticed before.

Is it possible that the Buspar was actually counteracting the Prozac- i.e. causing SSRI withdrawal? Someone at this board said the Buspar induced the same feelings as SSRI withdrawal. I have never been on an SSRI long enough to feel the emotional blunting so many have described, but I have heard many people say they can't cry on an SSRI- that it closed the floodgates of sadness for better or worse. My ex girlfriend was going through Celexa withdrawal recently, and she told me she felt overwhelmed with sadness and had long crying spells. Isn't this consistent with too little serotonin, not too much?

FWIW I've never had this effect on a TCA- even years ago when I was on 75 mg nortriptyline, it was if anything easier to cry than it had been before I had started taking it.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:zeugma thread:137341
URL: http://www.dr-bob.org/babble/20030208/msgs/140290.html